Alert archive / California / Wind Advisories in 2015

Wind Advisory 13, NWS Sacramento, CA

December 21, 2015

NWS Sacramento, CA issued this wind advisory at Dec 21, 2015, 3:55 AM PST. It took effect at Dec 21, 2015, 12:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2015, 3:55 AM PST (11:55 UTC)
In effect from
Dec 21, 2015, 12:00 PM PST
Expired
Dec 21, 2015, 6:13 PM PST
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WWUS76 KSTO 211155
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
355 AM PST MON DEC 21 2015

...INCREASING WINDS TODAY...

.A STRONG WINTER STORM WILL BRING ANOTHER ROUND OF GUSTY WINDS TO
THE REGION TODAY AND TONIGHT MAKING DRIVING DIFFICULT AND
RESULTING IN LOCAL POWER OUTAGES. WINDS WILL INCREASE ACROSS THE
CENTRAL VALLEY TODAY, BECOMING STRONG AND GUSTY THIS AFTERNOON AND
EVENING BEFORE DECREASING LATE TONIGHT. WIND GUSTS OF 40 TO 50 MPH
WILL BE POSSIBLE.

CAZ015>019-066-067-220000-
/O.NEW.KSTO.WI.Y.0013.151221T2000Z-151222T0800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
MOTHERLODE-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO...PARADISE...
GRASS VALLEY...JACKSON
355 AM PST MON DEC 21 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT. 

* TIMING...GUSTY SOUTHERLY WINDS WILL INCREASE ACROSS THE REGION
  TODAY. STRONGEST WINDS ARE EXPECTED THIS AFTERNOON LASTING INTO
  THIS EVENING.

* WINDS...SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH WILL BE POSSIBLE.

* IMPACTS...DIFFICULT DRIVING CONDITIONS AND LOCAL POWER OUTAGES
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
2 follow-up statements
381 
WWUS76 KSTO 212132
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
132 PM PST MON DEC 21 2015

...GUSTY WINDS WILL CONTINUE THROUGH TONIGHT...

.GUSTY WINDS WILL CONTINUE THROUGH TONIGHT AS A STRONG WINTER
STORM MOVES ACROSS THE REGION...MAKING DRIVING DIFFICULT AND
RESULTING IN LOCAL POWER OUTAGES. WINDS WILL BE STRONG AND GUSTY
THIS AFTERNOON AND EVENING BEFORE DECREASING LATE TONIGHT. WIND
GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE.

CAZ015>019-066-067-220800-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-151222T0800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
MOTHERLODE-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO...PARADISE...
GRASS VALLEY...JACKSON
132 PM PST MON DEC 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* TIMING...GUSTY SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON
  LASTING INTO THIS EVENING.

* WINDS...SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH WILL BE POSSIBLE. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS AND LOCAL POWER OUTAGES 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
125 
WWUS76 KSTO 220213
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
613 PM PST MON DEC 21 2015


CAZ015>019-066-067-220315-
/O.CAN.KSTO.WI.Y.0013.000000T0000Z-151222T0800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
MOTHERLODE-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO...PARADISE...
GRASS VALLEY...JACKSON
613 PM PST MON DEC 21 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS HAVE WEAKENED THIS AFTERNOON AND EVENING. WINDS
WILL CONTINUE TO BE LOCALLY BREEZY THROUGH TONIGHT. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 20, 9:50 PM PST, 6 hours 5 minutes earlier.

Area forecast discussion, Dec 20, 9:50 PM PST, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
950 PM PST SUN DEC 20 2015

.SYNOPSIS...
A series of strong storm systems will bring valley rain...heavy
mountain snow and gusty winds this week. Significant travel
impacts at times through the week.

&&

.DISCUSSION...
WAA will continue some mostly light precip over interior Norcal
for the rest of the nite...with the emphasis in precip shifting
south over the Sierra...where up to 6 inches could accumulate
overnight. Meanwhile...the areal coverage and intensity of snow
will decrease/diminish over the Nrn mtns and Coastal range.

WAA and lighter intensity of precip has raised snow levels from
earlier in the day. Shasta Dam has lifted to over 3 kft...and Chico
to near 5 kft...and snow levels should rise on Mon with the next
weather system...which is now along 135W. Speed tracker estimates
the leading edge of the enhanced clouds (and precip) will reach the
SFO Bay area by around 10-11z.

Complex and complicated weather scenario setting up over northern
California the next few days. Moisture will continue to feed east
into NorCal overnight with the emphasis shifting south over the
Sierra...where up to 6 inches could accumulate overnight.

A much stronger...wetter and warmer system will move quickly over
the area Monday. A strong jet and TPW plume will plow into Norcal on
Monday. Large scale ascent will increase over the CWA and increase
precip intensity. Very heavy wet snow is likely with snow rates
greater than an inch per hour Monday afternoon and evening over the
Sierra. Valley and especially foothills rainfall will also be impressive
and burn scar areas will have to be monitored for increased flows.
In addition...increasing Sly flow and topographic channeling of the
moderately strong low level winds will result in local orographic
enhancement of precip in the Shasta Drainage. Sustained winds may
near advisory criteria in the Vly.

Snow levels are progged to rise above 5000 feet Monday afternoon and
above 6000 feet Monday night.  Snowfall amounts 12 to 18 inches above
5500 feet through Tuesday with more than 2 feet above 7000 feet and a
winter storm warning has been issued above 5500 feet 4 am tonight
through 10 am Tuesday. There still remains some uncertainty in snow
levels...as levels could drop lower in extended periods of heavy
precip. Models have also been trending wetter and current precip
could be increased over the next few models. The upshot is confidence
is high in a significant winter storm for the mountains that will
greatly impact travel.   Coach/JHM

&&

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)

Next storm will move through NorCal during the day Thursday. While
likely not as wet or strong as Monday/Tuesday system, this storm
will feature colder air and lower snow levels. Latest model runs
in good agreement, lending to increasing confidence in forecast
for the holiday weekend. System will be fairly fast moving with
precipitation spreading southeast during the day Thursday and
tapering off overnight Thursday into Friday morning. Precipitation
amounts of a tenth to half inch in the valley and around an inch
in the mountains. Snow levels will hover between 2000-3000 feet,
possibly a little lower locally. This will cause travel headaches
across the mountains, especially given increased holiday traffic,
with moderate accumulations near pass levels and a few inches down
to around 3000 feet.

If current forecast verifies, Christmas Day will be dry for most
locations with partially clearing skies. Ridging will build in
for the weekend with drier conditions and northerly flow.
Temperatures will be near normal. Models hinting that next system
may approach NorCal late Sunday into Monday.

CEO
&&

.AVIATION...

SCATTERED SHOWERS WILL CONTINUE THROUGH TONIGHT ACROSS THE REGION,
WITH HEAVIER PRECIPITATION EXPECTED DURING THE DAY MONDAY.
MVFR TO IFR CONDITIONS ARE EXPECTED ACROSS THE VALLEY THE NEXT
24HOURS, WITH IFR/LIFR CONDITIONS CONTINUING OVER THE MOUNTAINS.
BREEZY SOUTH WINDS CONTINUE WITH GUSTS 15-25 KT ACROSS THE VALLEY
AND STRONGER WINDS OVER HIGHER TERRAIN.

DANG

&&

.STO Watches/Warnings/Advisories...
Winter Weather Advisory until 4 AM PST Monday for Western Plumas
County/Lassen Park.

Winter Storm Warning from 4 AM to 10 PM PST Monday for Western
Plumas County/Lassen Park.

Winter Weather Advisory until 10 AM PST Monday for West Slope
Northern Sierra Nevada.

Winter Storm Warning from 10 AM Monday to 10 AM PST Tuesday for
West Slope Northern Sierra Nevada.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 8:56 AM PSTFlash Flood WatchSTOAmador, Calaveras, El Dorado, Placer, Tuolumne23 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.